Purpose: To report a case of retinitis and choroiditis after the seventh intravitreal (IVT) injection of pegcetacoplan. Methods: A single case was retrospectively reviewed. Results: An 80-year-old woman with dry age-related macular degeneration with geographic atrophy presented with painless vision loss in the right eye 21 days after her seventh pegcetacoplan injection. Her visual acuity (VA) declined from 20/40 to counting fingers. Examination revealed vitritis, macular edema, and multifocal areas of retinal whitening and retinitis. An anterior chamber tap was performed, and IVT ceftazidime was administered. Gram stain and cultures were negative, and the infectious and inflammatory workup was unremarkable. The patient was started on oral prednisone and received antivascular endothelial growth factor injections. At 5-month follow-up, VA had returned to baseline, and the inflammation had resolved. Conclusions: Retinitis and choroiditis were temporally associated with IVT pegcetacoplan, including after multiple prior uneventful injections. Clinicians should be aware of the possibility of intraocular inflammation after repeated pegcetacoplan injections.
No takes yet. Share an insight, caveat, or question.
Abou-Samra et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: